Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 2, 2013, 2:44 PM EST for Broward County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2013, 2:44 PM EST (19:44 UTC)
- Expired
- Mar 2, 2013, 5:12 PM EST
- In force
- 2 hr
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -245 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940 WWUS82 KMFL 021944 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 244 PM EST SAT MAR 2 2013 FLZ071-072-172-030100- /O.NEW.KMFL.FW.W.0001.130302T1944Z-130303T0100Z/ INLAND BROWARD-METRO BROWARD-COASTAL BROWARD- 244 PM EST SAT MAR 2 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING FOR LOW RELATIVE HUMIDITY AND NORTHWEST WINDS OF 15-25 MPH FOR FIRE WEATHER ZONES 071...072 AND 172... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 071...072 AND 172. * WIND...NORTHWEST AT 15-25 MPH...WITH HIGHER GUSTS. * HUMIDITY...25 TO 35 PERCENT. * ENERGY RELEASE COMPONENT (ERC)...24 TO 30. * HIGHEST THREAT...BROWARD COUNTY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
995 WWUS82 KMFL 022212 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 512 PM EST SAT MAR 2 2013 FLZ071-072-172-022315- /O.CAN.KMFL.FW.W.0001.000000T0000Z-130303T0100Z/ INLAND BROWARD-METRO BROWARD-COASTAL BROWARD- 512 PM EST SAT MAR 2 2013 ...RED FLAG WARNING IS CANCELLED FOR WINDS...LOW RELATIVE HUMIDITY...AND HIGH ERC FOR FIRE WEATHER ZONES 071...072 AND 172... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. WITH THE RELATIVE HUMIDITY RISING BACK TO AROUND 40 PERCENT AND SUSTAINED WINDS BETWEEN 10 AND 15 MPH...HAVE CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 2, 12:41 PM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 2, 12:41 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1241 PM EST SAT MAR 2 2013
.AVIATION...
STRATUS DECK HAS ERODED SLIGHTLY AND PROPAGATED SOUTHWARD THIS
MORNING...JUST PARTIAL CLEARING BEING OBSERVED AT KPBI AND KAPF.
WITH DISTURBANCE APPROACHING FROM THE WEST ALONG WITH UPPER LEVEL
TROF AXIS...FELL THAT CLOUDS WILL LIFT NORTH AGAIN AND THUS
MAINTAIN BKN/OVC 5-10KFT CEILINGS THROUGH TAF PERIOD.
AFOREMENTIONED DISTURBANCE WILL BE MOISTURE-STARVED...BUT MARINE
INSTABILITY AND MOISTURE SHOULD BE ENOUGH FOR AT LEAST SOME SHOWER
ACTIVITY OVERNIGHT AT NAPLES. VCSH PRESENT IN THEIR TAF AFTER
MIDNIGHT. ELSEWHERE...MIAMI-DADE AND BROWARD TERMINALS HAVE 30 AND
20 PERCENT CHANCES FOR SHOWERS...RESPECTIVELY...SO WILL LEAVE OUT
OF FORECAST ATTM. NO SUB-VFR CONDITIONS EXPECTED.
WINDS NW AND GUSTING TO 20 KTS THIS AFTERNOON WILL DIMINISH
OVERNIGHT THEN INCREASE TO 10-15 KTS SUNDAY.
&&
.PREV DISCUSSION... /ISSUED 930 AM EST SAT MAR 2 2013/
UPDATE...
A STATIONARY FRONT WAS LOCATED OVER THE FLORIDA STRAITS THIS
MORNING WITH A STRONG COLD FRONT LOCATED OVER NORTHERN FLORIDA.
THE STRONG COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD TODAY DOWN
THE FLORIDA PENINSULA AND THROUGH SOUTH FLORIDA LATE TONIGHT INTO
EARLY SUNDAY MORNING...AS THE STATIONARY FRONT SLOWLY WASHES OUT.
AT THE SAME TIME...A SHORT WAVE LOCATED OVER THE CENTRAL GULF OF
MEXICO WILL ALSO MOVE TO THE EAST/SOUTHEAST AND THROUGH SOUTH
FLORIDA TONIGHT.
THIS WEATHER PATTERN WILL KEEP THE NORTHWEST WIND FLOW OVER THE
CWA TODAY INTO TONIGHT ALONG WITH SOME DRYING THIS MORNING INTO
THE EARLY AFTERNOON HOURS...BEFORE MOISTURE RETURNS TO THE AREA
FROM THE GULF OF MEXICO THIS EVENING INTO TONIGHT. SO HAVE LOWER
THE POPS A LITTLE BIT FOR TODAY OVER ALL OF SOUTH FLORIDA DUE TO
DRIER AIR OVER THE AREA. THE POPS WILL REMAIN IN THE SCATTERED
RANGE TONIGHT OVER THE CWA...EXCEPT LIKELY CATEGORY OVER THE GULF
WATERS. THERE COULD ALSO BE A FEW STORMS POSSIBLE OVER THE GULF
WATERS AND THE WEST COAST METRO AREAS TONIGHT. SO HAVE ADDED
ISOLATED STORMS TO THE FORECAST FOR THE GULF WATERS AND THE WEST
COAST METRO ARES FOR TONIGHT. THE PRIMARY IMPACTS FROM THESE
STORMS WILL BE LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY
RAINFALL.
THE WINDS OVER THE LOCAL WATERS OF SOUTH FLORIDA HAVE ALSO BEEN
AROUND 20 KNOTS THIS MORNING. THESE WIND SPEEDS WILL SLOWLY
DECREASE THROUGH TODAY...BUT SHOULD REMAIN AROUND 20 KNOTS FOR
MOST OF TODAY. SO HAVE EXPANDED THE SCA FOR MOST OF THE CWA WATERS
FOR TODAY...EXCEPT FOR BISCAYNE BAY WATERS WHERE A SCEC WILL BE IN
PLACE.
REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLANNED.
UPDATE...54/BNB
PREV DISCUSSION... /ISSUED 453 AM EST SAT MAR 2 2013/
DISCUSSION...
THE LARGER SCALE SYNOPTIC FEATURES AFFECTING SOUTH FLORIDA AND
ADJACENT WATERS INCLUDE A FRONTAL BOUNDARY STILL LINGERING IN THE
FLORIDA STRAITS AND A LARGE AMPLITUDE UPPER LEVEL TROUGH BUILDING
INTO THE NORTHERN AND EASTERN GULF...WITH AN ENHANCED SURFACE
PRESSURE GRADIENT RESULTING IN INCREASING NORTHWESTERLY FLOW
ACROSS THE REGION TODAY. AS FOR THE FRONTAL BOUNDARY...THE
GUIDANCE INDICATES IT SHOULD START TO MOVE EASTWARD LATER TODAY AS
THE UPPER LEVEL TROUGH CONTINUES TO MOVE EASTWARD INTO THE EASTERN
GULF. HOWEVER...GIVEN THE ENHANCED SURFACE FLOW OVER RUNNING ALONG
THE FRONTAL BOUNDARY IS LIKELY AND THE FORECAST INDICATES MOSTLY
CLOUDY SKIES PREVAILING ACROSS THE REGION TODAY AND THIS EVENING
WITH A GRADUAL CLEARING TREND INTO SUNDAY WITH LIGHT PASSING TYPE
SHOWERS IN THE FORECAST TODAY THROUGH EARLY SUNDAY. BY SUNDAY
NIGHT THE UPPER LEVEL TROUGH IS FORECAST TO BE JUST TO THE EAST OF
THE FLORIDA PENINSULA WITH A RAPID DRYING TREND LATE SUNDAY INTO
MONDAY.
FOR THE TEMPERATURE FORECAST...THE LATEST GUIDANCE APPEARS TO BE
CONSISTENT WITH THE GUIDANCE OVER THE LAST COUPLE OF DAYS WITH
COLD AIR EXPECTED ACROSS THE REGION TONIGHT AND AGAIN ON SUNDAY
NIGHT WITH A GRADUAL WARMING TREND TUESDAY INTO WEDNESDAY. FOR
TONIGHT INTO EARLY SUNDAY MORNING...MINIMUM TEMPERATURES ACROSS
GLADES AND HENDRY COUNTIES COULD BE IN THE UPPER THIRTIES WITH
WIND CHILLS NEAR 40 DEGREES POSSIBLE IN THE PALM BEACH METRO
AREAS. THE COLDEST TEMPERATURES ARE EXPECTED SUNDAY NIGHT INTO
EARLY MONDAY MORNING WITH GUIDANCE INDICATING TEMPERATURES NEAR
THE MID THIRTIES ACROSS GLADES COUNTY WITH NEAR FREEZING
TEMPERATURES IN AN ISOLATED LOCATION OR TWO IN GLADES COUNTY NOT
OUT OF THE QUESTION. GIVEN THESE TEMPERATURES...PATCHY FROST MAY
BE POSSIBLE ACROSS GLADES...HENDRY AND NORTHEAST INTERIOR COLLIER
COUNTY WITH AREAS OF FROST POSSIBLE IN ISOLATED AREAS OF GLADES
COUNTY. BASED ON THE CURRENT GUIDANCE...CRITERIA ARE BORDERLINE
FOR A WIND CHILL ADVISORY FOR THE NORTHERN INTERIOR PORTIONS
SUNDAY NIGHT AND EARLY MONDAY AND MAY BE CONSIDERED AS ADDITIONAL
GUIDANCE DICTATES.
MARINE...
THE LATEST MODEL GUIDANCE AND REGIONAL OBSERVATIONS INDICATES AN
ENHANCED PRESSURE GRADIENT ACROSS THE REGIONAL WATERS WITH WINDS
TO NEAR 20 KNOTS OR JUST ABOVE POSSIBLE ACROSS THE OFF SHORE GULF
AND ATLANTIC WATERS AND LAKE OKEECHOBEE. THEREFORE A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE GULF WATERS...LAKE OKEECHOBEE AND
THE OFF SHORE ATLANTIC WATERS BUT ONLY TO THE EAST OF PALM BEACH
COUNTY...THROUGH 00Z THIS EVENING. FOR THE GULF WATERS...ALL THE
GULF MARINE ZONES WERE INCLUDED IN THE ADVISORY WITH MARINE
GUIDANCE INDICATING SEAS COULD REACH NEAR 7 FEET TODAY ALTHOUGH
MAINLY EXPECTED IN THE OFF SHORE WATERS BUT GIVEN THE
UNCERTAINTIES IN THE WIND AND SEAS FORECAST INCLUDED ALL THE
ZONES. GUIDANCE INDICATES THAT THE PRESSURE GRADIENT AND WINDS ARE
EXPECTED TO LESSEN AFTER 00Z SUNDAY.
FIRE WEATHER...
FOR TODAY...THE MINIMUM RELATIVE HUMIDITIES COULD GO JUST BELOW
CRITICAL LEVELS FOR A FEW HOURS WEST OF LAKE OKEECHOBEE WITH THE
20 FOOT WINDS FORECAST TO BE JUST BELOW CRITERIA FOR A RED FLAG
WARNING. SO RED FLAG WARNING CRITERIA ARE NOT QUITE MET BUT HAVE
TO STRESS THE UNCERTAINTIES IN THE FORECAST...BUT A RED FLAG
WARNING WILL NOT BE ISSUED. AS THE DAY PROGRESSES CONDITIONS WILL
BE MONITORED AND A SHORT FUSED RED FLAG WARNING MAY BE CONSIDERED.
THE TREND IN THE FORECAST THROUGH THE LATE WEEKEND INTO MONDAY IS
A DRYING TREND WITH MINIMUM RELATIVE HUMIDITIES FORECAST TO BE
BELOW CRITICAL LEVELS FOR MOST OF THE PENINSULA ON MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 43 65 42 66 / 30 20 - -
FORT LAUDERDALE 49 66 45 67 / 40 30 - -
MIAMI 49 66 44 68 / 40 40 - -
NAPLES 48 65 44 67 / 50 30 - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...23/SKHazardous weather outlook, Mar 2, 12:55 PM EST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1255 PM EST SAT MAR 2 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 030900- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1255 PM EST SAT MAR 2 2013 ...MODERATE RISK OF RIP CURRENTS GULF BEACHES... ...SMALL CRAFT ADVISORY... ...TEMPERATURES IN THE UPPER 30S HENDRY AND GLADES COUNTIES TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST BEACHES DUE TO INCREASED SURF AND NORTHWESTERLY ONSHORE FLOW AROUND 15 MPH. THERE IS ALSO A SLIGHT RISK OF RIP CURRENTS FOR THE EAST COAST BEACHES. WIND: WINDS OF 20-25 KTS OVER THE SOUTH FLORIDA WATERS HAS LED TO THE ISSUANCE OF A SMALL CRAFT ADVISORY. TEMPERATURES: TEMPERATURES WILL FALL INTO THE MID TO UPPER 30S OVER HENDRY AND GLADES COUNTIES...WITH LOW 40S EXPECTED IN PALM BEACH COUNTY AND INTERIOR COLLIER COUNTY. WAVES: NORTHWEST WIND WILL BUILD SEAS TO UP TO 6 FEET OVER THE WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FREEZING TEMPERATURES ARE POSSIBLE OVER GLADES COUNTY EARLY MONDAY MORNING...WITH FROST ALSO POSSIBLE. PATCHY FROST MAY OCCUR OVER HENDRY AND INTERIOR BROWARD...PALM BEACH...AND COLLIER COUNTIES...WHERE TEMPERATURES ARE EXPECTED TO BE IN THE MID AND UPPER 30S. TEMPERATURES ARE LIKELY TO FALL TO NEAR OR BELOW 45 DEGREES ACROSS THE REMAINDER OF SOUTH FLORIDA. NORTHWEST WINDS WILL LEAD TO A CONTINUED RISK FOR RIP CURRENTS ON GULF BEACHES SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Mar 2, 2:30 PM EST, 14 minutes before
FREEZE OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 230 PM EST SAT MAR 2 2013 FLZ063-066-070-022130- GLADES-HENDRY-INLAND COLLIER- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...IMMOKALEE 230 PM EST SAT MAR 2 2013 ...FROST AND NEAR FREEZING TEMPERATURES POSSIBLE TONIGHT AND SUNDAY NIGHT... A COLD AIR-MASS WILL REMAIN IN PLACE THROUGH MONDAY...WITH MUCH BELOW NORMAL TEMPERATURES CONTINUING. WITH SKIES PARTIALLY CLEAR THIS EVENING...TEMPERATURES WILL DROP RAPIDLY AND MAY REACH MID TO UPPER 30S OVER PORTIONS OF GLADES AND HENDRY COUNTIES BY LATE TONIGHT. FROST MAY OCCUR...AND IF CONFIDENCE INCREASES IN FROST FORMATION...A FROST ADVISORY MAY BE NEEDED TONIGHT AND EARLY SUNDAY MORNING. WINDS ARE FORECAST TO DIMINISH BY MIDNIGHT...BUT IF THEY REMAIN AT SPEEDS OF AROUND 5 MPH...WIND CHILL VALUES MAY DROP BELOW 35 DEGREES FOR SEVERAL HOURS...AND A WIND CHILL ADVISORY COULD BE WARRANTED. THERE IS ALSO A SLIGHT CHANCE THAT TEMPERATURES EARLY SUNDAY MORNING IN GLADES COUNTY WILL DROP TO NEAR FREEZING IN WIND-PROTECTED AREAS. FOR SUNDAY NIGHT INTO MONDAY MORNING...THERE IS A BETTER CHANCE OF TEMPERATURES REACHING THE FREEZING MARK IN GLADES COUNTY...AND THIS MAY EXTEND INTO HENDRY AND INLAND COLLIER COUNTIES. FROST IS ALSO POSSIBLE OVER THESE AREAS. PATCHY FROST COULD ALSO OCCUR OVER WESTERN PALM BEACH AND FAR WESTERN BROWARD COUNTIES EARLY MONDAY MORNING. STAY TUNED TO THE LATEST FORECAST UPDATES AND BE ALERT FOR POSSIBLE WINTER ADVISORIES...WATCHES...OR WARNINGS. KONARIK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 5:10 AM EST | Small Craft Advisory | MFL | 54 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.